Alert archive / New Mexico / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 182, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 27, 2020, 6:57 PM MDT for Lea County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2020, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 27, 2020, 8:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WUUS54 KMAF 280057
SVRMAF
NMC025-280200-
/O.NEW.KMAF.SV.W.0182.200628T0057Z-200628T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
657 PM MDT Sat Jun 27 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Lea County in southeastern New Mexico...
* Until 800 PM MDT.
* At 657 PM MDT, a severe thunderstorm was located near Humble City,
or near Hobbs, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hobbs, Lovington, Nadine, Monument, Humble City, Knowles, Lea
County Regional Airport, Industrial Airpark and Oil Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 10364 3305 10327 3303 10307 3244 10307
TIME...MOT...LOC 0057Z 261DEG 9KT 3273 10326
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
717
WWUS54 KMAF 280132
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
732 PM MDT Sat Jun 27 2020
NMC025-280200-
/O.CON.KMAF.SV.W.0182.000000T0000Z-200628T0200Z/
Lea NM-
732 PM MDT Sat Jun 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL LEA COUNTY...
At 731 PM MDT, a severe thunderstorm was located near Nadine, or near
Hobbs, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hobbs, Nadine, Monument, Oil Center and Lea County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3256 10349 3275 10331 3277 10307 3244 10307
TIME...MOT...LOC 0131Z 301DEG 11KT 3266 10315
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:23 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 27, 5:23 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 623 PM CDT Sat Jun 27 2020 .DISCUSSION... See 00Z aviation discussion below. && .AVIATION... VFR conditions expected through the next 24 hours. TS may affect HOB/CNM through 02Z, then should dissipate. TS in the area of FST/PEQ should remain away from the terminals. Hennig && .PREV DISCUSSION... /issued 228 PM CDT Sat Jun 27 2020/ DISCUSSION... Morning cloud cover across eastern portions of the forecast area dissipated by early afternoon, with temperatures areawide quickly warming toward highs in the middle to upper 90s for most. Convection has developed bit earlier this afternoon than yesterday, with a few storms already over the Davis Mountains near Fort Davis, and additional cumulus development noted over the Marfa Plateau. Expect additional development through this afternoon and evening, mainly across the higher terrain and adjacent plains of Southeast New Mexico and West Texas, though some of the high-resolution guidance indicates potential for storms to progress as far east as the western Permian Basin and Stockton Plateau later this evening. While organized severe weather is not anticipated, storms will be capable of producing gusty winds, brief downpours, and frequent lightning. Activity will wane somewhat after sunset, though lingering storms are possible west of the Pecos River through late evening, with coverage gradually shifting south toward the Rio Grande overnight. Elevated moisture will maintain above normal low temperatures tonight, with lows in the 70s for most, and 60s across portions of Southeast New Mexico and across the higher terrain. Sunday, a trough over the Pacific Northwest will begin to progress southeastward, displacing the southern CONUS ridge axis to the east. Resulting westerly flow aloft will yield the beginning of a warming trend across Southeast New Mexico and West Texas, with highs Sunday about 3-5 degrees warmer than today, reaching into the upper 90s/lower 100s for all but the higher terrain. Low chances for storms continue tomorrow, with activity expected to shift eastward where moisture will be more abundant. Heading into next week, the warming trend continues, with Monday looking like the warmest day with highs in the lower 100s across the Plains, and lower to middle 90s across the mountains. Rain chances will shift south toward the Rio Grande and gradually decrease through next week as upper ridging redevelops over the region. High temperatures look to remain in the middle 90s to lower 100s through midweek, before cooling slightly, but remaining above normal next Friday/Saturday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 99 75 103 / 10 20 10 10 Carlsbad 70 100 73 101 / 20 10 0 0 Dryden 75 99 76 100 / 10 20 10 20 Fort Stockton 72 99 73 100 / 20 10 10 10 Guadalupe Pass 66 92 67 92 / 30 10 0 0 Hobbs 68 96 69 99 / 20 10 10 0 Marfa 60 91 61 92 / 40 10 10 10 Midland Intl Airport 73 99 74 102 / 10 10 10 10 Odessa 73 99 75 101 / 10 10 10 10 Wink 72 101 73 103 / 20 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Jun 27, 12:36 PM MDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 136 PM CDT Sat Jun 27 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 136 PM CDT Sat Jun 27 2020 /1236 PM MDT Sat Jun 27 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms into the evening across southeast New Mexico and areas generally south and west of the Pecos River. Gusty winds, small hail, locally heavy rain, and frequent lightning will be possible with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 27, 6:04 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 604 PM MDT Sat Jun 27 2020 NMZ033-280030- Central Lea County NM- 604 PM MDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEA COUNTY UNTIL 630 PM MDT... At 602 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Maljamar, or 21 miles southwest of Lovington along state highway 529 and highway 62, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Lea County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3256 10372 3291 10362 3280 10325 3253 10331 TIME...MOT...LOC 0002Z 280DEG 20KT 3272 10359 12
Special weather statement, Jun 27, 6:12 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 712 PM CDT Sat Jun 27 2020 TXZ075-082-279-282-280045- Pecos TX-Terrell TX-Central Brewster County TX- Lower Brewster County TX- 712 PM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS...EAST CENTRAL BREWSTER AND SOUTHWESTERN TERRELL COUNTIES UNTIL 745 PM CDT... At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles west of Sanderson, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sanderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2996 10287 3040 10264 3035 10218 2990 10228 TIME...MOT...LOC 0011Z 280DEG 20KT 3018 10262 12
Special weather statement, Jun 27, 6:15 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 615 PM MDT Sat Jun 27 2020 NMZ028-033-034-280045- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- 615 PM MDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 645 PM MDT... At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles northeast of Loving, or 23 miles east of Carlsbad, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Halfway. LAT...LON 3224 10404 3257 10390 3254 10351 3221 10357 TIME...MOT...LOC 0015Z 280DEG 20KT 3246 10385 12
Special weather statement, Jun 27, 6:17 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
717 PM CDT Sat Jun 27 2020
TXZ279-280-282-280045-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
717 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 745 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Panther Junction, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Panther Junction, Boquillas Canyon, Chisos Basin and Big Bend
National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2919 10298 2926 10341 2954 10329 2944 10283
2941 10283 2940 10281 2936 10285 2935 10288
2929 10289 2926 10291 2925 10289 2922 10292
2919 10292 2919 10294 2917 10295
TIME...MOT...LOC 0017Z 280DEG 20KT 2939 10322
12Special weather statement, Jun 27, 6:25 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
725 PM CDT Sat Jun 27 2020
NMZ029-033-TXZ045-280100-
Northern Lea County NM-Central Lea County NM-Gaines TX-
725 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND NORTHWESTERN
GAINES COUNTIES UNTIL 800 PM CDT/700 PM MDT/...
At 724 PM CDT/624 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Humble City, or 10 miles north of Hobbs, moving
north at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Humble City, Industrial Airpark and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3309 10306 3296 10306 3296 10301 3275 10307
3274 10325 3279 10325 3311 10330
TIME...MOT...LOC 0024Z 200DEG 14KT 3287 10318
12Special weather statement, Jun 27, 6:45 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
645 PM MDT Sat Jun 27 2020
NMZ033-280130-
Central Lea County NM-
645 PM MDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND SOUTHWESTERN
GAINES COUNTIES UNTIL 730 PM MDT...
At 645 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or near Hobbs, moving east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Nadine, Monument and Lea County Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3274 10307 3262 10306 3260 10306 3256 10339
3275 10340
TIME...MOT...LOC 0045Z 250DEG 9KT 3268 10323
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:04 PM MDT | Special Weather Statement | MAF | Lea | 26 min |
| Jun 27, 6:15 PM MDT | Special Weather Statement | MAF | Eddy | 30 min |
| Jun 27, 6:25 PM MDT | Special Weather Statement | MAF | Lea | 35 min |
| Jun 27, 6:45 PM MDT | Special Weather Statement | MAF | Lea | 45 min |
| Jun 27, 7:45 PM MDT | Areal Flood Advisory | MAF | Lea | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.